Jump to content

Samcro

Member Since 28 Mar 2013
Offline Last Active Today, 09:17 AM

#3384430 Accutane Low Dose Question

Posted by Samcro on 23 September 2013 - 02:55 PM

Hey guys. I've been on 10mg for 1 month and 20mg for a month and a half now. I was wondering if it takes a lot longer to clear while on a low dose. I have been tempted to call my derm and ask for an increased dose because i am still breaking out. Can anyone who has had experience with low dose accutane let me know of their own experience.

 

Many thanks

 

Hey Cloitus,

 

Taking a low dose will indeed take you longer to reach your recommended culmative dose, which stands at between 125-150mg for every kg you weigh. 

 

So if for example you weigh 80kg,

 

then 125 x 80 = 10,000

 

divided by the dosage you wish to take, lets say 40mg, so,

 

10,000 / 40 = 250 days, or 35 weeks, or 9 months.

 

So in short yes, it will take longer, but then the trade off is you have less severe side effects.  I have taken all manner of dosages myself, from high to low&long and I find personally the latter to be more beneficial to me.

 

Please feel free to drop me a message or look at my profile etc if you think I can help you in any way.

 

Hope that helps.

 

All the best,

 

Rob




#3382130 Dose On Accutane To Ensure Remission?

Posted by Samcro on 12 September 2013 - 10:43 AM

The recommended cumulative dose to minimise the chance of relapse after Accutane is 120-150mg/kg. See pages 20-22 of attached PDF and its references:

 

So actually, I'll need 6,600mg in total (120 x 55)? This means I'll need to stay on it for 6 months if I stay on 40mg. 

 

Thank you for the PDF, that's very helpful.

 

Hey B,

 

Yeah pretty much, approx 6 months is standard treatment time - the cumulative recommended dosage is as Biggs said above.  You may also be given an extension of say 3 further months if you are not entirely clear - this happened to me the first time I took 'tane all those years ago.  It worked, but then I quickly relapsed after treatment.  Hopefully you will achieve a permanent remission, but it's not a certainty in any case:  I'm on my 4th course right now as you may remember :)

 

Hope you're progressing through the treatment ok

 

All the best

Rob




#3374083 Scalp Itching From Accutane

Posted by Samcro on 12 August 2013 - 02:24 PM

 

 

 

Hi all.  Well, my son is on day 6 of Accutane, 40 mg and he has started to get an extremely itchy scalp as well as the dry lips.  Just wondering if anyone experienced the scalp itching and what we can do.  I read that this is not dandruff, it's dry scalp so you really shouldn't use a medicated dandruff shampoo, as this would dry his scalp out more.  It is after midnight and he can't sleep because his scalp is itching so badly.  I gave him an antihistamine hoping it would help the itch and allow him to sleep.  Poor guy!  

 

Any advice would be appreciated as well as letting us know how long this lasts.  I hope it's not for the entire time!  

 

Thanks again! rolleyes.gif

 

 

Hey,

 

I had this to begin with, it usually subsides and you'll find some other bizzare side effects can occur but are usually temporary.  I have also been prescribed by my derm some special shampoo which I only apply once weekly and it seems to keep any itchyness completely at bay.  Its called 'Nizoral 2% shampoo', usually used for treatment of bad dandruff or eczema etc.

 

Please feel free to browse my profile for my story and/or send me a message if I can help you with any queries etc.

 

All the best

 

Rob

Thanks Rob.  I resorted to rubbing Olive oil in his scalp that night because we had nothing else.  Between that and the antihistamine, he was able to fall asleep.  It hasn't bothered him since then.  Strange.  I am having him use my moisturizing shampoo and conditioner and I've also read that Jojoba oil massaged into the scalp helps a lot and is not greasy.  

 

Thats great you have managed to resolve the issue.  Hope the rest of the treatment goes smoothly for him.

 

Best wishes

Rob

So it looks like I spoke too soon.  He was having the crazy itching again last night and now dry skin flakes.  I am going to get him a moisturizing shampoo and conditioner today and will call his doc as well.  I'm sure this is just part of the Accutane roller coaster of symptoms.  I feel bad for him since we have a long way to go.  

Its a common side effect that usually dissipates after a couple of weeks or so.  I'm on my 4th course now and I think I recall having that side effect on two of them.  It's a strange drug in regards to some of the side effects it can produce, that seemigly afflict without warning but then can disapear as randomly as they appeared.  Stay determined and don't deviate from the treatment, it will put your son into remission.  It's great he has an understanding and supportive mum to help him do this.

 

Best of luck to you both

Rob




#3373700 Scalp Itching From Accutane

Posted by Samcro on 11 August 2013 - 09:10 AM

Hi all.  Well, my son is on day 6 of Accutane, 40 mg and he has started to get an extremely itchy scalp as well as the dry lips.  Just wondering if anyone experienced the scalp itching and what we can do.  I read that this is not dandruff, it's dry scalp so you really shouldn't use a medicated dandruff shampoo, as this would dry his scalp out more.  It is after midnight and he can't sleep because his scalp is itching so badly.  I gave him an antihistamine hoping it would help the itch and allow him to sleep.  Poor guy!  

 

Any advice would be appreciated as well as letting us know how long this lasts.  I hope it's not for the entire time!  

 

Thanks again! rolleyes.gif

 

 

Hey,

 

I had this to begin with, it usually subsides and you'll find some other bizzare side effects can occur but are usually temporary.  I have also been prescribed by my derm some special shampoo which I only apply once weekly and it seems to keep any itchyness completely at bay.  Its called 'Nizoral 2% shampoo', usually used for treatment of bad dandruff or eczema etc.

 

Please feel free to browse my profile for my story and/or send me a message if I can help you with any queries etc.

 

All the best

 

Rob




#3338656 Oh Boy! Accutane. 29/male 80Mg/day (Pics)

Posted by Samcro on 05 April 2013 - 05:24 AM

Hey guys, I'm in a similar boat and thought I'd jump in on this.  I too have just began another course of accutane, this time at 80mg per day also.  Im 29 and weigh 80 pounds.  I have been on Isotretinoin two 'sessions' before, the first time was over 11 years ago at 60mg for 9 months, this cleared me completely but I went into remission after around 3 months.  I believe that the acne actually got worse when it did come back - I suffered from it on my face, back, chest and ass; the only difference was I didnt get any on my neck anymore for some reason. I tried years of numerous ineffective treatments; just name it and I tried it - all varities of facial washes and exfoiliants, tea tree oil, witch hazel, african black soap, lemon juice, retin A cream, light and laser thearpy, antibiotics, drastic changes in diet, benzoyl peroxide, zince supplements, Vitamin B5, Ibuprofen etc etc etc.

  The second 'sortie' of Isotretinoin for me was over two years ago now. I opted for a lower dose for a longer period and went on 40mg for a year.  Though this did improve my complexion, some days were clear-ish, I was not 'cured' entirely. The good news is that my chest and back are entirely clear - but my ass and face remains! And so I have decided to give 80mg a shot - im currently on day 9 and all the usual side effects are well in force.  My face is very red, my skin is flakey, particularly around the rims of my nostrels; and yes the dreaded lips - though not cracking yet they are red with the border hard to define. 

  It is funny you should mention having problems with your eyes Exocet - I too had issues with this and bought some eye drops that did the job great, but i would have to carry them with me everywhere and use them a few times a day - there was one instance in particular, I was actually visiting New York, and was at the top of the Empire State Building, on a sunny day, when suddenly, my vision went!  I could not see for a few minutes.  I told my buddy and he laughed, but I assured him I wasnt fucking around, I couldnt see!  It was like someone had a flashlight directly over my eyes.  We sat for a while and my vision, though blurry for a few hours, slowly returned.  Anywoo I stopped the treatment for around 4-5 days and then resumed and I was fine after that.

  I know some difficult times lie ahead, particularly around week 4-5 where I found previously the initial break out would occur, my lips would take on a life of their own and my face would be very red and scale like but I'm determined to blast this acne condition out of the water.  If suffering from these horrible side effects for 4 months or so is the price I have to pay then so be it.  I have come to the realisation that this condition has ruled and ruined my life for over 15 years now.  Every encounter, every realtionship, every opportunity ive had during this time has been ruined by this disease, with my teenage and twenties years gone.  No more!!  Good luck all.